MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/18 HOLE/370MM/LEFT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM VA-LCP CURVED CONDYLAR PLATE/18 HOLE/370MM/LEFT; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Model Number 02.124.419
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: patient information not available for reporting.(b)(4).Device malfunctioned intra-operatively and was not implanted / explanted.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during distal femur procedure on (b)(6) 2018, two (2) interlocking bolts, one (1) 4.5mm variable angle locking compression plate (va-lcp) curved condylar plate and one (1) locking/neutral guide for 4.5mm va lcp curved condylar aiming arm was damaged.While assembling va-lcp curved condylar plate on the insertion handle for percutaneous aiming arm, the va-lcp locking hole became stripped.After inspection, another plate was assembled and implanted.Procedure was successfully completed.It is not known if there was a surgical delay related to the reported event.Patient outcome was unknown.Concomitant device reported: insertion handle (part number unknown, lot number unknown, quantity unknown).This report is for one (1) 4.5mm va lcp curved condylar plate.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.231.006; lot: 3757125; manufacturing site: haegendorf; release to warehouse date: may 17, 2011.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: damage: visual (appearance not as expected) visual inspection: visual inspection at us customer quality (cq) confirmed the post manufacturing damage to the variable angle locking compression plate (va-lcp) condylar plate.The threads at va-2 hole are stripped with significant scratches at the surface.No new malfunctions were identified.Based on the visual inspection, the received condition of the device agrees with the reported complaint condition.Therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis could not be performed due to the condition (stripped threads) of the returned device.Document/specification review: the device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Drawings for va-lcp curved condylar plate were reviewed during the investigation.Conclusion: while no definitive root cause could be determined, it is possible that the device encountered excessive forces during insertion, evidence from surface scratches, that could contribute to the complaint condition of stripped threads at va locking hole.Therefore, the complaint condition is confirmed.During the investigation, no product design or manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM VA-LCP CURVED CONDYLAR PLATE/18 HOLE/370MM/LEFT
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7767594
Report Number2939274-2018-53251
Device Sequence Number11389945
Product Code JDP
UDI-Device Identifier10886982042996
UDI-Public(01)10886982042996
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.124.419
Device Catalogue Number02.124.419
Device Lot Number8617786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2018
Initial Date Received by Manufacturer 07/16/2018
Supplement Date Received by Manufacturer09/13/2018
09/13/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/13/2018
09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1